Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 90, NWS Fort Worth, TX

December 26, 2000Fannin County, Texas

NWS Fort Worth, TX issued this flash flood warning at Dec 26, 2000, 9:28 AM CST for Fannin County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 26, 2000, 9:28 AM CST (15:28 UTC)
Expired
Dec 26, 2000, 11:30 AM CST
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 154 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 261530
FFWFWD
TXC147-261730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
928 AM CST TUE DEC 26 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 AM CST

* AT 925 AM CST...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF SEVERAL
  ROADS IN LOW LYING AREAS AROUND THE COUNTY.

ONLY LIGHT RAIN WAS OCCURRING AT 925 AM...BUT HEAVIER RAIN WILL OCCUR
BY LATE MORNING. DUE TO THE SATURATED GROUND...ADDITIONAL FLOODING OF
LOW LYING AREAS IS LIKELY.

REMEMBER...MOST FLASH FLOOD FATALITIES ARE IN VEHICLES. DO NOT DRIVE YOUR
VEHICLE INTO AREAAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN
RISING WATER SHOULD BE ABANDONED QUICKLY.

LAT...LON 3364 9635 3339 9631 3344 9590 3383 9597

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 4:06 AM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Dec 26, 4:06 AM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED WINTER STORM WARNING VALID TIME
NATIONAL WEATHER SERVICE FORT WORTH TX
340 AM CST MON DEC 25 2000

COMPLEX WEATHER SITUATION ACROSS NORTH TEXAS OVER THE NEXT FEW
DAYS.  SHALLOW LAYER AROUND FREEZING CONTINUES ACROSS THE NORTHERN
SECTIONS OF NORTH TEXAS THIS MORNING.  TEMPERATURES ABOVE THE
SURFACE HAVE WARMED 3 TO 6 DEGREES OVER THE LAST 24 HOURS...THUS
RAIN AND FREEZING RAIN HAVE BEEN THE ONLY PRECIPITATION TYPE TO SPEAK
OF.  NORTH OF THE METROPLEX...HEAVY RAIN HAS CAUSED SOME MINOR
FLOODING ON THE STREETS...WHILE JUST ABOVE THE SURFACE...THE RAIN HAS
FROZEN ON CONTACT AND CAUSED DOWNED TREES LIMBS AND POWER LINES.
WARM AIR ADVECTION PATTERN WILL CONTINUE AHEAD OF APPROACHING UPPER
LOW...THUS PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE TODAY.
WILL ALSO SEE SOME OCCASIONAL LIGHTNING WITH FAIRLY STEEP MID LEVEL
LAPSE RATES.  WE WILL ISSUE A FLASH FLOOD WATCH FOR THE EASTERN TWO
THIRDS OF NORTH TEXAS TODAY.  MODELS INDICATE LOW LEVEL JET WILL
DECREASE SOME OVER THE NEXT 12 HOURS SO WILL NOT ISSUE A FLASH FLOOD
WATCH FOR TONIGHT.  SIGNIFICANT ICE ACCUMULATIONS...MAINLY ON TREES
AND POWER LINES ACROSS THE NORTHERN COUNTIES WILL CONTINUE THROUGH
TONIGHT...THEREFORE WILL ISSUE AN ICE STORM WARNING THROUGH TONIGHT.
ACROSS THE CENTRAL SECTIONS OF NORTH TEXAS...TEMPERATURES WILL
REMAIN AT OR SLIGHTLY ABOVE FREEZING FOR MUCH OF THE DAY...HOWEVER
THERE WILL BE ENOUGH THREAT OF FREEZING TO KEEP A WINTER WEATHER
ADVISORY IN EFFECT TODAY AND A WINTER STORM WARNING IN EFFECT
TONIGHT.  COOLING WILL OCCUR ABOVE THE SURFACE AND WINDS WILL
BECOME MORE NORTHERLY TONIGHT AS SURFACE LOW MOVES INTO THE GULF.
THIS WILL HELP DRIVE SURFACE TEMPERATURES BELOW FREEZING AND AID IN
THE FORMATION OF FREEZING RAIN...POSSIBLY MIXED WITH SOME SLEET.  BY
WEDNESDAY PRECIPITATION WILL BECOME MORE MIXED AS THE WARM NOSE
SHRINKS.  MAY ACTUALLY SEE SOME SNOW BY WEDNESDAY NIGHT AND THURSDAY
MORNING WITH THE PASSAGE OF THE UPPER LOW.  MOST OF THE
PRECIPITATION SHOULD END BY THURSDAY AFTERNOON WITH DECREASING
CLOUDS BY THE WEEKEND.

DFW 32/30/32/29 ++86   ACT 36/32/33/32 ++85

.FTW...ICE STORM WARNING TODAY AND TONIGHT NORTH OF A GRAHAM TO
EMORY LINE...WINTER WEATHER ADVISORY TODAY AND A WINTER STORM
TONIGHT ALONG AND NORTH OF A GOLDTHWAITE...HILLSBORO...ATHENS
LINE....WINTER WEATHER ADVISORY THIS AFTERNOON AND A WINTER STORM
WATCH TONIGHT ACROSS THE REST OF NORTH TEXAS...FLASH FLOOD WATCH
ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS TODAY.

79

In the hours before

Special weather statement, Dec 26, 6:02 AM CST, 3 hours 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
602 AM CST TUE DEC 26 2000

AN ICE STORM WARNING IS IN EFFECT FOR THE NORTHERN ONE THIRD OF
NORTH TEXAS TODAY.  A WINTER STORM WARNING IS IN EFFECT FOR THE
CENTRAL SECTIONS OF NORTH TEXAS TONIGHT.  A WINTER WEATHER ADVISORY
IS IN EFFECT FOR THE SOUTHERN TWO THIRDS OF NORTH TEXAS THIS
AFTERNOON.  A WINTER STORM WATCH IS IN EFFECT FOR THE SOUTHERN ONE
THIRD OF NORTH TEXAS TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE EASTERN TWO THIRDS OF
NORTH TEXAS TODAY.  PLEASE SEE THE SEPARATE WINTER WEATHER MESSAGE
AND THE FLASH FLOOD WATCH FOR DETAILS.

26

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 2:30 AM CSTFlash Flood WarningFWDFannin3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.